MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, or unavailable.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
A performer introducer was being prepared to be used in a thorasic endovascular aneurysm repair.Upon opening the package, the physician observed the tip of the dilator to be damaged.A new device was used to complete the procedure.There was no patient involvement.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, dimensional verification, device history record, specifications, quality control data, and visual inspection of the returned device was conducted during the investigation.One used performer introducer was returned in a prepped condition for investigation with liquid in the sidearm and the dilator fully inserted into the sheath.The dilator was removed from the sheath and reinserted without difficulty.No damage was noted to the sheath.Distal tip of dilator is bent and compressed.The compression is 1 mm in length measuring from the distal end.A review of the device history record did not present any indication of manufacturing defect or anomaly that could have impacted the event as reported.There is no evidence to suggest the product was not manufactured to current specifications or was damaged during the manufacturing process.The device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Though a definitive root cause could not be determined it is likely that the damaged tip was due to shipping/handling since device is inspected prior to shipment and the customer noted tip damage prior to patient contact.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6876395
Report Number1820334-2017-03194
Device Sequence Number11087084
Product Code DYB
UDI-Device Identifier00827002116726
UDI-Public(01)00827002116726(17)200322(10)7674327
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-18.0P-38-30-RB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date12/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight60